Alert archive / Michigan / Frost Advisories in 2007
Frost Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Sep 15, 2007, 3:06 PM EDT for 23 counties in Michigan. It took effect at Sep 16, 2007, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2007, 3:06 PM EDT (19:06 UTC)
- In effect from
- Sep 16, 2007, 4:00 AM EDT
- Expired
- Sep 16, 2007, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 151906 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EDT SAT SEP 15 2007 ...WIDESPREAD FROST EXPECTED TONIGHT... .HIGH PRESSURE NEAR CHICAGO THIS EVENING WILL PROVIDE MOSTLY CLEAR AND UNSEASONABLY COOL CONDITIONS ACROSS SOUTHWEST LOWER MICHIGAN TONIGHT. CONDITIONS ARE FAVORABLE FOR WIDESPREAD FROST FORMATION...ESPECIALLY AWAY FROM LAKE MICHIGAN AND URBAN AREAS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-160315- /O.NEW.KGRR.FR.Y.0003.070916T0800Z-070916T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 306 PM EDT SAT SEP 15 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. A WIDESPREAD FROST IS EXPECTED FOR THE REGION. LOW TEMPERATURES ARE PREDICTED TO FALL INTO THE LOW TO MID 30S FOR MANY LOCATIONS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
3 follow-up statements
000 WWUS73 KGRR 160221 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1021 PM EDT SAT SEP 15 2007 ...WIDESPREAD FROST EXPECTED TONIGHT... .HIGH PRESSURE IN NORTHEAST INDIANA THIS EVENING WILL PROVIDE MOSTLY CLEAR AND UNSEASONABLY COOL CONDITIONS ACROSS SOUTHWEST LOWER MICHIGAN TONIGHT. CONDITIONS ARE FAVORABLE FOR WIDESPREAD FROST FORMATION...ESPECIALLY AWAY FROM LAKE MICHIGAN AND URBAN AREAS. MIZ037>040-043>046-050>052-056>059-064>067-071>074-161030- /O.CON.KGRR.FR.Y.0003.070916T0800Z-070916T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1021 PM EDT SAT SEP 15 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. A WIDESPREAD FROST IS EXPECTED FOR THE REGION. LOW TEMPERATURES ARE PREDICTED TO FALL INTO THE LOW TO MID 30S FOR MANY LOCATIONS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KGRR 160746 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 AM EDT SUN SEP 16 2007 ...FROST ADVISORY IN EFFECT... .TEMPERATURES ARE IN THE LOWER TO MID 30S AT THIS TIME. WIDESPREAD FROST WILL BE POSSIBLE THROUGH 8 AM. MIZ037>040-043>046-050>052-056>059-064>067-071>074-161200- /O.CON.KGRR.FR.Y.0003.070916T0800Z-070916T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 346 AM EDT SUN SEP 16 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL SLOWLY FALL TO THE LOWER 30S IN MANY LOCATIONS EARLY THIS MORNING BEFORE REBOUNDING AFTER 8 AM. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KGRR 161218 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 818 AM EDT SUN SEP 16 2007 ...FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WITH SUNRISE OCCURRING...TEMPERATURES HAVE BEGUN TO WARM AND THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. MIZ037>040-043>046-050>052-056>059-064>067-071>074-161330- /O.EXP.KGRR.FR.Y.0003.000000T0000Z-070916T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 818 AM EDT SUN SEP 16 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES FELL INTO THE 30S IN MANY LOCATIONS AND EVEN THE UPPER 20S IN A FEW OF THE TRADITIONALLY COLDER LOCATIONS THIS MORNING. SUNRISE HAS ALLOWED TEMPERATURES TO BEGIN TO REBOUND ALREADY AND THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ DUKE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 3:00 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 15, 3:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT SAT SEP 15 2007 LATEST UPDATE...ALL BUT AVIATION... .SYNOPSIS...(300 PM EDT SAT SEP 15 2007) HIGH PRESSURE NORTHERN ILLINOIS WILL BUILD EAST TONIGHT PROVIDING MAINLY CLEAR AND UNSEASONABLY COOL WEATHER TO THE AREA. ON MONDAY A SOUTHERLY FLOW OF WARMER AIR WILL DEVELOP ACROSS THE GREAT LAKES REGION...AS THE HIGH MOVES INTO NEW ENGLAND. THIS WARM UP WILL PERSIST THROUGH MUCH OF NEXT WEEK. && .SHORT TERM... (300 PM EDT SAT SEP 15 2007) THE MAIN CONCERN OVER THE SHORT TERM DEALS WITH THE POTENTIAL FOR FROST TONIGHT. LAST NIGHT ENDED UP SEVERAL DEGREES COLDER THAN EXPECTED...ESPECIALLY IN RURAL AREAS. CURRENT DEWPOINT READINGS ARE IN THE MID TO UPPER 30S. THE DIURNAL CU SHOULD DISSIPATE EARLY THIS EVENING. WITH THE HIGH DRIFTING BY TONIGHT...LIGHT WINDS ARE EXPECTED. THUS THE COMBINATION OF LIGHT WINDS...MAINLY CLEAR SKIES AND AN UNSEASONABLY COOL AIRMASS IN PLACE SUPPORTS GOOD RADIATIONAL COOLING. GIVEN THE LOW DEWPOINTS AROUND...AND THE COOLER THAN EXPECTED TEMPERATURES LAST NIGHT...FEEL THAT MANY AREAS WILL END UP AROUND THE MID 30S...SUPPORTING FROST. URBAN AREAS COULD BE SEVERAL DEGREES HIGHER. EITHER WAY...WILL GO WITH A FROST ADVISORY TONIGHT. NO OTHER MAJOR CHANGES TO THE FORECAST IN THE SHORT TERM. I DID LOWER HIGHS ON MON DUE TO A POSSIBLE INVERSION THAT THE NAM SHOWS. STILL HIGH TEMPERATURES WILL END UP ABOVE NORMAL FOR MONDAY. THE NAM DOES SHOW PLENTY OF MOISTURE...I DID NOT GO WITH MOSTLY CLOUDY CONDITIONS THAT THE NAM INDICATES. A LOW LEVEL JET IS SHOWN TO ARRIVE MONDAY NIGHT. GUSTY WINDS MIGHT ARRIVE ALONG THE LAKESHORE AREAS THEN. && .LONG TERM... (300 PM EDT SAT SEP 15 2007) UPPER RIDGE IS EXPECTED TO START OUT IN PLACE AT THE BEGINNING OF THE LONG TERM PORTION OF THE FORECAST TUE MORNING. A COUPLE OF PIECES OF UPPER ENERGY NOW OVER THE WEST COAST OF NORTH AMERICA WILL TRY AND BEAT DOWN THE UPPER RIDGE LATE TUE AND WED. THIS ENERGY WILL BRING A COLD FRONT INTO THE AREA DURING THE DAY ON WED...HOWEVER IT WILL BE WASHING OUT AS THE MAIN ENERGY MOVES NORTHEAST INTO ONTARIO. WE WILL MAINTAIN THE LOW CHC OF SHOWERS AND STORMS FOR THE NW HALF OF THE CWFA ON WED. H850 TEMPS OF 18 TO 20 C AHEAD OF THE FRONT WILL SUPPORT TEMPS IN THE MID TO UPPER 80S WITH A LOWERING SEPT SUN ANGLE. SOME UNCERTAINTY CONCERNING THE END OF NEXT WEEK AND NEXT WEEKEND. STRONG UPPER LOW IS EXPECTED TO DEVELOP OVER THE PACIFIC NW AS ENERGY DROPS DOWN OUT OF THE GULF OF ALASKA. THE 00Z ECMWF...00Z GEM...AND THE MAJORITY OF THE GFS ENSEMBLES SHOW THIS LOW DROPPING DOWN INTO CA AND NV WHILE THE OP GFS AND ONE ENSEMBLE MEMBER SHOWS THE LOW MOVING OFFSHORE OF CA. WE TEND TO BELIEVE THAT THE LOW WILL END UP OVER CA/NV...AND HELP TO PUMP THE UPPER RIDGE BACK UP OVER THE AREA FOR THE END OF THE LONG TERM. PCPN SHOULD STAY NORTH OF THE AREA AND TEMPS SHOULD STAY ABOVE TO MUCH ABOVE NORMAL IN THE 80S. && .AVIATION...(123 PM EDT SAT SEP 15 2007) CONDITIONS ARE EXPECTED TO REMAIN VFR THROUGH THE PERIOD. LAKE EFFECT RAIN SHOWERS HAVE PRETTY MUCH DIMINISHED ACROSS THE AREA. SOME LAKE EFFECT CLOUD COVER REMAINS...ALONG WITH DIURNAL CUMULUS/STRATOCUMULUS INLAND DUE TO THE ADDED MOISTURE FROM THE LAKE. 4K-5K FT CEILINGS ACROSS THE AREA WILL BECOME MORE FEW-SCT LATER THIS AFTERNOON AS MOISTURE MIXES OUT AND LAKE EFFECT COMPONENT DIMINISHES...ALL AS HIGH PRESSURE BUILDS OVER THE AREA. MAINLY CLEAR SKIES SHOULD BE FOUND ACROSS THE TERMINALS TONIGHT. FEW-SCT MID AND UPPER LEVEL CLOUDS WILL MOVE OVERHEAD ON SUNDAY MORNING AS WARMER AIR ALOFT ADVECTS IN. && .MARINE... (300 PM EDT SAT SEP 15 2007) WAVES WILL CONTINUE TO SETTLE DOWN THROUGH THE EVENING. SOUTHERLY WINDS WILL INCREASE...MAINLY MONDAY AND THIS MAY LEAD TO THE NEED FOR SOME SMALL CRAFT ADVISORIES MONDAY NIGHT INTO TUESDAY. && .HYDROLOGY... (300 PM EDT SAT SEP 15 2007) NO HYDRO CONCERNS DUE TO DRY WEATHER. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FROST ADVISORY ALL AREAS LATE TONIGHT. LM...NONE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: NJJ AVIATION: NJJ MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Sep 15, 12:15 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 PM EDT SAT SEP 15 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-160815- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1215 PM EDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME PATCHY FROST IS POSSIBLE LATE TONIGHT INLAND FROM LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY...MAINLY NORTH AND WEST OF GRAND RAPIDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-160815- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1215 PM EDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WAVES OF 4 FEET OR MORE WILL POSE A THREAT TO SMALL CRAFT BEFORE SUBSIDING THIS AFTERNOON. ANYONE SWIMMING AT AREA BEACHES SHOULD BE ALERT TO THE POSSIBILITY OF RIP CURRENTS AND USE EXTREME CAUTION IF VENTURING OUT ON PIERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FOR MONDAY NIGHT INTO TUESDAY. A FEW THUNDERSTORMS ARE POSSIBLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE MJS
Nearby
Frost Advisories in Michigan, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.